Alert archive / Missouri / Wind Advisories in 2008
Wind Advisory 1, NWS Springfield, MO
NWS Springfield, MO issued this wind advisory at Jan 4, 2008, 1:21 PM CST for 13 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2008, 1:21 PM CST (19:21 UTC)
- Expired
- Jan 4, 2008, 6:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Springfield, MO
Counties Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Cedar County, MO, Dade County, MO, Greene County, MO, Jasper County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO, Polk County, MO, St. Clair County, MO, Stone County, MO, Vernon County, MO
The radar
The Springfield radar (KSGF), 63 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.4 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1777 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 492 m²/s²
- 0-3 km storm-relative helicity
- 486 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KSGF 041921 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 121 PM CST FRI JAN 4 2008 ...STRONG SOUTHERLY WINDS THIS AFTERNOON... KSZ073-097-101-MOZ066-067-077>079-088>090-093-094-101>103-050000- /O.NEW.KSGF.WI.Y.0001.080104T1921Z-080105T0000Z/ BOURBON-CRAWFORD-CHEROKEE-VERNON-ST. CLAIR-BARTON-CEDAR-POLK- JASPER-DADE-GREENE-NEWTON-LAWRENCE-MCDONALD-BARRY-STONE- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...NEVADA...APPLETON CITY...OSCEOLA... LAMAR...EL DORADO SPRINGS...STOCKTON...BOLIVAR...JOPLIN... CARTHAGE...GREENFIELD...SPRINGFIELD...NEOSHO...AURORA... MOUNT VERNON...ANDERSON...PINEVILLE...MONETT...CASSVILLE... KIMBERLING CITY...GALENA 121 PM CST FRI JAN 4 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. A STRONG PRESSURE GRADIENT HAS DEVELOPED OVER EXTREME SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI THIS MORNING AND WILL PERSIST THROUGH THE AFTERNOON. THIS IN RESPONSE TO A SURFACE LOW MOVING INTO WESTERN KANSAS. WIDESPREAD WIND SPEEDS IN EXCESS OF 30 MPH WITH GUSTS TO 45 MPH AREA EXPECTED THROUGH SUNSET TODAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CLAYCOMB
1 follow-up statement
000 WWUS73 KSGF 042358 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 558 PM CST FRI JAN 4 2008 KSZ073-097-101-MOZ066-067-077>079-088>090-093-094-101>103-050100- /O.EXP.KSGF.WI.Y.0001.000000T0000Z-080105T0000Z/ BOURBON-CRAWFORD-CHEROKEE-VERNON-ST. CLAIR-BARTON-CEDAR-POLK- JASPER-DADE-GREENE-NEWTON-LAWRENCE-MCDONALD-BARRY-STONE- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...NEVADA...APPLETON CITY...OSCEOLA... LAMAR...EL DORADO SPRINGS...STOCKTON...BOLIVAR...JOPLIN... CARTHAGE...GREENFIELD...SPRINGFIELD...NEOSHO...AURORA... MOUNT VERNON...ANDERSON...PINEVILLE...MONETT...CASSVILLE... KIMBERLING CITY...GALENA 558 PM CST FRI JAN 4 2008 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON. WIND GUSTS ACROSS THE ADVISORY AREA RANGED BETWEEN 35 AND 50 MPH THIS AFTERNOON. THE HIGHEST PEAK GUST OF THE AFTERNOON...52 MPH...WAS OBSERVED AT JOPLIN REGIONAL AIRPORT. OCCASIONAL WIND GUSTS BETWEEN 25 AND 40 MPH WILL CONTINUE ACROSS THE REGION THIS EVENING INTO THE OVERNIGHT HOURS...HOWEVER THIS WILL BE BELOW ADVISORY CRITERIA. AS A RESULT...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 6 PM. $$ GAGAN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this wind advisory went out at Jan 4, 11:15 AM CST, 2 hours 6 minutes earlier.
Area forecast discussion, Jan 4, 11:15 AM CST, 2 hours 6 minutes before
AREA FORECAST DISCUSSION...UPDATE AVIATION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1115 AM CST FRI JAN 4 2008 .DISCUSSION... MAIN FORECAST CHALLENGES INCLUDE TEMPERATURES INTO EARLY NEXT WEEK AS STRONG WARM AIR ADVECTION COMMENCES. POPS ARE ALSO A CONCERN IN THIS WARM ADVECTION REGIME AND ESPECIALLY EARLY NEXT WEEK AS UPPER LEVEL ENERGY AND A COLD FRONT MOVE THROUGH THE REGION. SOUTH TO SOUTHWEST LOW LEVEL FLOW WILL CONTINUE TO INCREASE INTO THIS WEEKEND AS HEIGHTS LOWER OVER THE WESTERN UNITED STATES. A SLOW INCREASE IN LOW LEVEL MOISTURE IS THEREFORE ANTICIPATED. WILL SEE PERIODIC BOUTS OF INCREASED LOW LEVEL PRESSURE ADVECTION INTO THIS WEEKEND. MODELS SEEM TOO BOLD WITH POPS AND QPF...BUT CANNOT RULE OUT A FEW SHOWERS...ESPECIALLY OVER SOUTH CENTRAL MISSOURI. WITH AREAS OF HIGH CLOUDS PERSISTING...LOW CLOUDS WILL ALSO BE ON THE INCREASE STARTING TONIGHT AND WILL LIKELY HANG AROUND FOR THE MOST PART THROUGH THE WEEKEND. THERE MAY BE A FEW AREAS WHERE CLOUDS WILL THIN WITH DAYTIME MIXING...SO A FEW PEAKS OF SUN ARE NOT OUT OF THE QUESTION. TEMPERATURES WILL BE TRICKY WITH ABUNDANT CLOUD COVER AND STRONG WARM AIR ADVECTION. MAV NUMBERS MAY BE A TOUCH WARM FOR HIGHS INTO THE UPCOMING WEEKEND BUT APPEAR PRETTY REASONABLE FOR OVERNIGHT LOWS. MAY SEE A RECORD OR TWO FALL BY THE END OF THE WEEKEND. BRISK SOUTH WINDS WILL PERSIST THROUGH THE WEEKEND WITH AFTERNOON GUSTS EXCEEDING 30 MPH WEST OF HIGHWAY 65. FROM MONDAY INTO TUESDAY...STRONG UPPER LEVEL ENERGY WILL TRACK OUT OF THE DESERT SOUTHWEST AND INTO THE WESTERN GREAT LAKES. THIS REGIME WILL FAVOR SURFACE CYCLOGENESIS ACROSS THE CENTRAL AND SOUTHERN HIGH PLAINS WITH THE LOW TRACKING NORTH OF THE FORECAST AREA BY TUESDAY MORNING. STILL SOME ISSUES ON THE TIMING OF THE MAIN FEATURES WITH THIS DEVELOPING STORM SYSTEM...BUT WILL LEAN ON THE BETTER PERFORMING ECMWF. THEREFORE EXPECT A COLD FRONT TO PASS THROUGH THE REGION FROM MONDAY NIGHT INTO TUESDAY MORNING. WILL LIKELY HAVE ENOUGH MOISTURE AND INSTABILITY AROUND FOR THUNDERSTORMS. SYNOPTIC SIGNALS INDICATE ENOUGH SHEAR WILL BE PRESENT FOR ORGANIZED CONVECTION...SO STRONG TO SEVERE STORMS ARE NOT OUT OF THE QUESTION. ONCE THIS STORM SYSTEM LEAVES THE REGION...A DRY PERIOD IS EXPECTED AROUND MIDWEEK. EVEN BEHIND THE COLD FRONT...TEMPERATURES WILL REMAIN ABOVE NORMAL. SCHAUMANN && .CLIMATE... SATURDAY RECORD HIGH TEMPERATURES AND YEAR SPRINGFIELD 69 1956 JOPLIN 69 1956 WEST PLAINS 73 1997 VICHY 71 1956 SUNDAY RECORD HIGH TEMPERATURES AND YEAR SPRINGFIELD 70 1907 JOPLIN 60 1967 WEST PLAINS 64 1998 VICHY 59 1965 ANGLE && .AVIATION... FOR THE 18Z KJLN/KSGF TAFS...STRONG AND GUSTY SOUTHERLY WINDS WILL CONTINUE AT BOTH TAF SITES THROUGH THE TAF PACKAGE. GULF MOISTURE EXPECTED TO MOVE INTO SOUTHERN MISSOURI THIS EVENING AND HAVE ADDED IFR CEILINGS INTO THE TAFS AFTER ROUGHLY 04Z. CONFIDENCE IS FAIRLY HIGH IN THIS HAPPENING. WILL NEED TO MONITOR TRAJECTORY OF GULF INFLOW THOUGH AS LAST COUPLE SATELLITE SHOTS HAVE SHOWN THE GULF STRATUS PULLING MORE NE OVER LOUISIANA. LOW LEVEL JET TO RETURN THIS EVENING AS WELL FOR MORE LLVL WIND SHEAR CONDITIONS. GCC && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jan 4, 12:11 PM CST, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1211 PM CST FRI JAN 4 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-051815- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1211 PM CST FRI JAN 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A TIGHT PRESSURE GRADIENT OVER THE AREA WILL ALLOW STEADY SOUTHERLY WINDS OF 20 TO 25 MPH TO DEVELOP THIS AFTERNOON GENERALLY NORTH AND WEST OF THE INTERSTATE 44 CORRIDOR. WIND GUSTS OF 30 TO 35 MPH WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. WIND GUSTS OVER 30 MPH WILL AGAIN BE POSSIBLE ON SUNDAY WEST OF HIGHWAY 65. THUNDERSTORMS WILL BE POSSIBLE FROM MONDAY INTO TUESDAY AS A STORM SYSTEM MOVES OUT OF THE PLAINS AND TOWARDS THE GREAT LAKES. ENOUGH INSTABILITY AND WIND SHEAR WILL LIKELY EXIST FOR ORGANIZED STORMS. A FEW STRONG TO SEVERE STORMS WILL THEREFORE BE POSSIBLE SOMEWHERE ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG
Nearby
Wind Advisories in Missouri, 2008Wind Advisories in Kansas, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.